MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE COMMAND; WIRE, GUIDE, CATHETER
Model Number 1013731
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the superficial femoral artery (sfa) with no calcification or tortuosity.The command 18 guide wire was being torqued but then it was noted the torquing stopped.The wire was removed and it was found that the polymer coating on the tip had begun to peel.All of the coating was still on the wire and nothing remained in the patient, but it had begun to come off.Another command 18 guide wire was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported peeled/delaminated was confirmed.The reported difficult to advance could not be tested due to the device condition.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties.It was reported that the guide wire encountered difficulty during advancement and was observed to have peeled polymer once removed from the anatomy.Factors that may contribute to difficulty during advancement include, but are not limited to, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, challenging anatomy, interaction with accessory devices, and/or damage to the guide wire.Additionally, factors that may contribute to polymer peeling include, but are not limited to, material properties, equipment setup, inadvertent handling damage, device placement technique, guiding catheter support, anatomical conditions/patient anatomical morphology, inner diameter of guide wire lumen of delivery/supporting device, outer diameter of the guide wire, condition of the guide wire, condition of the delivery/supporting device, and coagulation of blood or procedural contaminates.In this case, based on the information provided, it is unknown what may have contributed to the reported polymer peeling or difficulty during advancement.Additionally, during analysis of the returned wire, an irregular texture was noted on the core.Fourier transform infrared spectroscopy (ftir) was performed on the texture, and it was identified to possibly be a component of skin lotion.It is unlikely this texture originated from manufacturing.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE COMMAND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20258053
Report Number2024168-2024-11083
Device Sequence Number15324756
Product Code DQX
UDI-Device Identifier08717648212130
UDI-Public(01)08717648212130(17)240930(10)2102561
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K172073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1013731
Device Catalogue Number1013731
Device Lot Number2102561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight75 KG